Day 1 Schedule: Film Distribution Summit 2019


8.30am Registration

Collect your pass and meet other delegates... The adventure begins!

9.00am Distribution 101 — Everything You Need to Know to GET Your Film Seen in 2019 and Beyond...

Making films is a hard and often exhilarating roller-coaster ride. The tough news so many of us don't really want to face is that it doesn’t end when you complete the edit and attend your own premiere. A whole different journey is about to begin. One that will define how you are seen as a filmmaker, how you and your investors are rewarded, and one which forms the foundation for your NEXT film. EVERY person you will meet while making your second film will ask 'So how did your first one go? ' and you had better have a positive answer.

Deborah Rowland // Distributor, NFTS Course Leader MORE


Lucy Jones // Executive Director at Comscore Movies MORE


10.00am 'I JUST Released Our Film' and Here's What We Learned

Meet the filmmakers who actually did it and recently released a feature film in UK theatres with varying degrees of success. They will openly and honestly tell you about the gains and the losses, and how they got to the point of having their film released. Learn how THEY did it so you can copy their successes and avoid their failures.

Myf  Hopkins //  Producer of The Last Tree MORE


Claire Oakley //  Director of Make Up MORE


11.00am (15 mins)

Coffee and Networking

 

11.15am  Audiences: HOW to fit YOUR Vision into THEIR Needs

What are those essential elements in your title, poster, trailer, genre promise, cast... that trigger a person to buy a ticket, click a button or begin streaming? How do sales and marketing experts leverage YOUR hard work and turn that into the elements that compel people to spend THEIR money on your film and not on another film? 

Charles Gant // Box Office reporter, and Features Editor at Screen International MORE


Jordan Allwood // International Sales Manager at Great Point Media  MORE

 


Stuart Crane //  Head of Film at Cineworld Cinemas MORE

 


Timo Suomi // Senior Acquisitions and Development Executive for AMP International MORE


12.00pm The Sales Agents and Distributors of Today

What do Sales Agents and Distributors truly look for in a project when they consider buying it? Is it cast, awards, genre, story? Where does YOUR film fit in this business?

Clare Crean // Independent Consultant at Clare Crean Consultancy MORE

 


Zak Brilliant // Founder of Republic Film Distribution MORE


Krisztina Laszlo // International Sales Executive at Bankside Films MORE

 


Paul Ridd // Acquisitions Manager at Picturehouse Entertainment MORE

 


Christopher Hird // Founder and Managing Director of Dartmouth Films MORE


1.00pm (60 mins)

Lunch and Networking

 

2.00pm The Alternative Route

You don’t want to work with a Sales Agent or a Distributor? Meet the people who are out there disrupting and innovating and making their own way and success. With today's technology and array of opportunities it has never been easier to self-distribute; however, it's also never been harder to stand out from the countless offers of entertainment that are competing constantly for our attention. Listen closely to build a blueprint you can tailor to your own specific needs.

Gavin Humphries // Managing Editor at Nowness MORE


Charlotte Tillieux // Distribution Manager at Mubi MORE


Peter J Storey // CEO and Founder of Greenlit Crowdfunding platform MORE


3.00pm Case Study/Workshop

You have a project in mind — it might be in development, in post or already completed and touring the festivals. Perhaps it's a short, or perhaps it's a feature. The aim of this workshop is to help YOU know what to do with it and how to achieve your goal! We will send you some simple homework before the summit so you can prepare for this session. Then we will work on it together and experience how sales and distribution really work at the coal face.

4.00pm Coffee and Tea (30 mins)

 Coffee and Networking

4.30pm Dragon's Den

If you completed the homework about YOUR OWN PROJECT we can get to work LIVE on it in the room. This is your time to test out an audience and see how your project fairs, identify its strengths and weaknesses and build on them.

Mariayah Kaderbhai // Head of Programmes at BAFTA MORE


Elizabeth Wood // Filmmaker and Founder of Bertha DocHouse MORE


Kevin Chan // Senior Acquisitions Manager at Mubi MORE


Asher Tlalim // Filmmaker, runs the TPSFF@UKJF MORE


Chris Jones // Filmmaker and author of The Guerilla Film Makers Handbook MORE


5.30pm The Waterfall Explained

Understanding cashflow and payment schedules — the waterfall — for your film is crucial. Money does not just come in, there is a highly structured process your sales revenue will pass through BEFORE it arrives in your bank account and it's crucial to grasp this financial process.

Lennard Ortmann // Producer MORE


Marlon Vogelgesang // Investment Director at Media Finance Capital MORE


Maria Tanjala -  Co-Founder of Big Couch and Film Chain MORE


6.00pm Networking Drinks

 

Day 2 Schedule: Film Distribution Summit 2019


9.00am We DID IT... Only, OUR WAY!

Meet the filmmakers who faced insurmountable challenges trying to get their films to an audience and who used innovative and daring ideas to do so. How did they do it? What help did they have? Who were the people and bodies that supported them along the way?

Zed Nelson -  Documentary Filmmaker MORE


Christine Molloy -  Co-Founder of Desperate Optimists MORE


Funmi Iyanda -  Executive Director at Oya MORE


Deborah Sheppard -  Distribution and Marketing Consultant, Producer and Producer Representative MORE


Zsofia Szemeredy -  Distribution and Marketing Consultant, Producer of the Summit MORE


10.00am Festivals and Markets

What does a festival nomination/win really mean for a filmmaker’s future career? And how do festivals truly work? What proportion of your budget should you put aside? When should you start thinking about a festival strategy? What is the difference between a festival and a market? Which one does your project need? How many should you go to and why? Which festivals arebetter than the others? What is the outcome you'd like to achieve with your festival run? Whether you have a short or a feature, this panel is ESSENTIAL!

Philip Ilson // Artistic Director of the London Short Film Festival MORE


Chloe Tai // Marketing and Business Operations Manager at Film Constellation MORE


Eleonora Pesci// Critic, Curator, Programmer MORE


11.00am (30 mins)

Coffee and Networking

11.30am The Magic Ingredients... Marketing and PR

Why would you need a marketing expert? What do they actually do and how? If people don't know about your film, they can't choose to watch it. If they DO know about your film, you need to persuade them to give you money and/or time. In the very noisy marketing world we now live in, that is no small feat to achieve. Meet the magicians who will bring audiences to your film and peek behind the curtain to find out HOW they do it. There is serious strategy behind every success and you'd better get planning yours!

Riccardo Ilari // Digital Content Manager at Odeon MORE


Elizabeth Taylor -  Account Director at Premier MORE


Edmund Perou // Marketing Manager at eOne MORE


Jonathan Sadler // Film Distribution and Marketing Consultant MORE


Thomas Humphrey // Marketing Manager at Bertha DocHouse MORE


12.30pm The Art of Posters

Find out how producers, distributors and poster designers work together through this series of presented case studies. We can all use Photoshop or have a mate who can, but the difference between 'pretty good' and 'world-class' KEY art will be reflected in dollars at the film markets. DO NOT DROP THE BALL HERE as so many filmmakers do.

David Frost // Director at All City and Bureau MORE


Robyn Larkin // Creative Director, What Is Bobo MORE

 


1.00pm The Killer Trailer

Nothing sells a movie like a trailer. This session has proved one of the most popular in the past, so we listened to your feedback and made it longer! Meet the experts who have mastered the art of cutting trailers and find out how they do it.

Matthew Falck // Trailer and Sizzle Editor  MORE

 


Robin Whalley // Junior Editor at the Garden Prod. MORE


David Coultas // Creative Producer and Business Development at LipSync Creative MORE


1.30pm (60 mins)

Lunch and Networking

2.30pm How a Lawyer Will Save Your Film

What lawyers do to protect you and your film. What are the most essential and crucial steps you should be aware of — things you can't get around and which will be good for you in the long-run to know? And how to spot and avoid the crooks; or at least, those who will attempt to fleece you for every penny.

Melanie Cairns // Senior Counsel at Endeavor Content MORE

 


3.00pm Making Tech Delivery: What, How Much and What You Can Skip

Technical delivery is the stage where you hand over the files, documents, contracts, copies of masters... YOUR FILM... to the sales agent and/or distributor. This is an extraordinarily detailed technical list of elements that any distributor, sales agent, aggregator or platform will need in order that they can sell your film. We share what you can cheat at but also what you MUST deliver! How much will it cost (more than any of us would like) and how long will it take?

Ngozi Okali -  Head of Technical Operations - Europe at Entertainment One MORE


Rebecca Hawkes // Film Consultant  MORE


Slavica Rockov // Co-Founder of Soho Content MORE


4.00pm Surviving Sales and What’s Next?

If we thought making the film was hard, then distribution is the second hidden step we know happens but which we also kind of lie to ourselves about. Anyone who makes a film will at some point find themselves at this all-important threshold. In this closing session, we will reflect on the journey and recap on the hard-won truths, building a cheat sheet for success on a financial level, a career-development level, and on a personal-satisfaction level — and perhaps even deep inside our artistic souls.